Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 3, NWS El Paso, TX

January 31, 2014Otero County, New Mexico

NWS El Paso, TX issued this wind advisory at Jan 31, 2014, 1:24 PM MST for Otero County, New Mexico. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2014, 1:24 PM MST (20:24 UTC)
Expired
Jan 31, 2014, 9:00 PM MST
In force
8 hr
Issued by
NWS El Paso, TX

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2436 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

014 
WWUS74 KEPZ 312024
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
124 PM MST FRI JAN 31 2014

...STRONG WESTERLY WINDS OVER SOUTHERN NEW MEXICO AND FAR WEST
TEXAS...

.STRONG WESTERLY WINDS ALOFT WILL MIX DOWN TO THE SURFACE THIS
AFTERNOON AND EVENING...CAUSING STRONG WIND GUSTS ACROSS THE
AREA. LOW PRESSURE AT THE SURFACE OVER EASTERN NEW MEXICO WILL
GENERATE A TIGHT PRESSURE GRADIENT ACROSS THE REGION...HELPING
TO INCREASE SUSTAINED WIND SPEEDS. WINDS WILL REACH THE 30 TO
40 MPH RANGE THIS AFTERNOON AND EVENING WITH GUSTS UP TO 50 MPH.
THE STRONGEST WINDS WILL BE OVER AND DOWNWIND OF EASTERN SLOPES
OF AREA MOUNTAINS. WINDS WILL DIMINISH THIS EVENING INTO EARLY
TONIGHT AS A FRONT PUSHES ACROSS THE AREA.

NMZ415-416-010400-
/O.NEW.KEPZ.WI.Y.0003.140131T2024Z-140201T0400Z/
/O.CON.KEPZ.HW.W.0001.000000T0000Z-140201T0200Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON
124 PM MST FRI JAN 31 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS
EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST
THIS EVENING. 

* TIMING: WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL
  CONTINUE THIS AFTERNOON...GRADUALLY DIMINISHING THIS EVENING.

* IMPACT: WINDS MAY BE POTENTIALLY DAMAGING ALONG THE EAST 
  SLOPES OF THE SACRAMENTO MOUNTAINS TODAY. STRONG WINDS WILL 
  BLOW AND SCATTER LIGHT OBJECTS AND COULD BLOW DOWN TREES AND 
  DAMAGE WEAK STRUCTURES. DANGEROUS CROSS WINDS COULD OCCUR 
  THROUGH MOUNTAIN PASSES AND ALONG ROADWAYS. 

* VISIBILITY: SOME REDUCTION IN VISIBILITY TO 3 TO 4 MILES MAY 
  OCCUR FROM DUST BLOWING FROM THE WHITE SANDS MONUMENT AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ406-408-010400-
/O.EXB.KEPZ.WI.Y.0002.000000T0000Z-140201T0400Z/
/O.CON.KEPZ.HW.W.0001.000000T0000Z-140201T0200Z/
UPLANDS OF THE BOOTHEEL-EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...CLOVERDALE...HILLSBORO...WINSTON
124 PM MST FRI JAN 31 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS
EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST
THIS EVENING. 

* TIMING: WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
  THIS AFTERNOON AND BEGIN TO DIMINISH THIS EVENING.

* IMPACT: WINDS WILL BLOW AND SCATTERED LOOSE OBJECTS. DANGEROUS 
  CROSS WINDS THROUGH MOUNTAIN PASSES AND ALONG ROADWAYS. 

* VISIBILITY: VISIBILITY MAY BE REDUCED TO 3 TO 4 MILES IN 
  BLOWING DUST. THERE MAY BE LOCALIZED REDUCTIONS TO VISIBILITY 
  OF LESS THAN A MILE NEAR DISTURBED SOIL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ401>405-407-409>414-417-TXZ418>424-010400-
/O.EXT.KEPZ.WI.Y.0002.000000T0000Z-140201T0400Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...DEMING...COLUMBUS...TRUTH OR CONSEQUENCES...
DERRY...SPACEPORT...GARFIELD...HATCH...RADIUM SPRINGS...
LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...TULAROSA...
WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN...WEST EL PASO...
UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
124 PM MST FRI JAN 31 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MST THIS EVENING. 

* TIMING: WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
  THIS AFTERNOON INTO THIS EVENING.

* IMPACT: WINDS WILL BLOW AND SCATTERED LOOSE OBJECTS. DANGEROUS 
  CROSS WINDS THROUGH MOUNTAIN PASSES AND ALONG ROADWAYS. 

* VISIBILITY: VISIBILITY MAY BE REDUCED TO 3 TO 4 MILES IN 
  BLOWING DUST. THERE MAY BE LOCALIZED REDUCTIONS TO VISIBILITY 
  OF LESS THAN A MILE NEAR DISTURBED SOIL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PARK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 31, 4:42 AM MST, 8 hours 42 minutes earlier.

Area forecast discussion, Jan 31, 4:42 AM MST, 8 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
442 AM MST FRI JAN 31 2014

.SYNOPSIS...
A STRONG WESTERLY FLOW WILL GENERATE WINDY TO VERY WINDY
CONDITIONS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY.
WEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS UP TO 60 MPH
POSSIBLE IN SOME AREAS TODAY. HIGHER WIND SPEEDS AND GUSTS WILL BE
POSSIBLE NEAR EAST SLOPES OF AREA MOUNTAINS. BLOWING DUST WILL
OCCUR THIS AFTERNOON WITH VISIBILITIES REDUCED DOWN TO 3 MILES
OVER THE LOWLAND DESERTS. TEMPERATURES WILL BE WARM THIS AFTERNOON.
A FEW MOUNTAIN RAIN AND SNOW SHOWERS WILL BE POSSIBLE FRIDAY NIGHT
THROUGH SUNDAY WITH ONLY LIGHT ACCUMULATIONS EXPECTED. THE
BEGINNING OF NEXT WEEK BRINGS A CHANCE FOR MOUNTAIN SHOWERS AND
COLD LOWLAND RAIN SHOWERS MONDAY NIGHT THROUGH TUESDAY. ANOTHER
STORM SYSTEM IS EXPECTED TOWARD THE END OF NEXT WEEK.

&&

.DISCUSSION...
A STRONG WESTERLY FLOW ALOFT WILL MIX DOWN TO THE SURFACE TODAY.
ALSO...A SURFACE LOW NORTHEAST OF THE AREA WILL TIGHTEN THE
PRESSURE GRADIENT ACROSS THE AREA. THESE FACTORS WILL RESULT IN
INCREASED WIND SPEEDS TODAY. MOST AREAS CAN EXPECT PEAK WEST WIND
SPEEDS BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 55 MPH. LOCATIONS
NEAR THE EAST SLOPES OF LOCAL MOUNTAINS WILL SEE LOCALLY STRONGER
WIND GUSTS UP TO 60 MPH...ESPECIALLY THE NORTHEAST EL PASO METRO
AREA AND WHITE SANDS MISSLE RANGE. AN AREA OF GENERALLY STRONG
WINDS WILL OCCUR ALONG THE EASTERN FLANKS OF THE BLACK RANGE IN
THE GILA REGION AND THE EAST SLOPES THE SACRAMENTO MOUNTAINS TODAY
WITH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS UP TO 60
MPH. ALSO STRONG WIND SPEEDS ARE POSSIBLE NEAR THE MOUNTAINS IN
THE BOOT HEEL OF NEW MEXICO TODAY. A HIGH WIND WARNING WILL BE IN
EFFECT FOR THOSE AREAS UNTIL 7 PM. THE REMAINDER OF THE AREA WILL
BE UNDER A HIGH WIND ADVISORY VALID TILL 7 PM. WINDS ARE EXPECTED
TO GRADUALLY DIMINISH BELOW ADVISORY CRITERIA IN THE EVENING.

OUR ACTIVE WEATHER PATTERN WILL CONTINUE TONIGHT AND THIS WEEKEND
AS MOISTURE AND A SERIES OF EMBEDDED WEAK TROUGHS TRANSIT THROUGH
THE AREA. THE FIRST OF THESE SYSTEMS WILL MOVE OVER THE AREA
FRIDAY NIGHT. IT IS A BROAD OPEN TROUGH WITH WEAK DYNAMICS BUT HAS
SOME AVAILABLE MOISTURE. THERE WILL BE A SLIGHT CHANCE OF SHOWERS
FOR THE MOUNTAINS THROUGH SATURDAY FROM THIS SYSTEM. SNOW LEVELS
WILL BE HIGH WITH ONLY LIGHT ACCUMULATIONS ABOVE 7000 FEET. A
SECOND SLIGHTLY STRONGER SYSTEM WILL MOVE THROUGH EARLY SUNDAY
MORNING WITH ANOTHER SLIGHT CHANCE OF HIGH ELEVATION SNOW AND
LOWER ELEVATION RAIN. AGAIN VERY LITTLE ACCUMULATION IS EXPECTED.
THE LOWLANDS WILL REMAIN DRY. TEMPERATURES SATURDAY AND SUNDAY
WILL BE CLOSE TO NORMAL DUE TO CLOUDINESS AND SOMEWHAT COOLER AIR
MASS.

ON MONDAY AFTERNOON A THIRD AND STRONGER TROUGH WILL MOVE INTO
THE AREA WITH A SLIGHT CHANCE OF PRECIP POSSIBLE FOR EVEN THE
LOWLANDS THROUGH TUESDAY. THIS SYSTEM HAS A COLDER AIR MASS
ASSOCIATED WITH IT WITH SNOW LEVELS DROPPING TO 5000 FEET BY
TUESDAY MORNING. MOISTURE IS LIMITED WITH ONLY LIGHT ACCUMULATIONS
EXPECTED. MAYBE AN INCH OR TWO OF SNOW IN THE MOUNTAINS.

WEDNESDAY WILL BE DRIER WITH BELOW NORMAL TEMPERATURES AS YET
ANOTHER SYSTEM APPROACHES THE AREA. LONG RANGE MODELS HAVE THIS
NEXT SYSTEM MOVING INTO THE AREA IN THE LATE THURSDAY THROUGH
FRIDAY TIME FRAME. FOR NOW...THE MODELS INDICATE THIS SYSTEM MAY
BE FAIRLY STRONG AND IT HAS A COLD FRONT ASSOCIATED WITH IT. WHILE
TOO EARLY TO TELL SPECIFICALLY...THIS SYSTEM WILL BE ABLE TO
STREAM MOISTURE INTO THE REGION AHEAD OF IT...POSSIBLY SETTING UP
AN OVERRUNNING SCENARIO WITH THE COLD FRONT. THIS PATTERN COULD
RESULT IN A MIXED PRECIPITATION PATTERN OF RAIN...SLEET AND SNOW
DEPENDING WHERE YOU ARE AT...BUT IT IS TOO EARLY TO CONFIRM THAT
AT THIS TIME.

&&

.AVIATION...VALID 31/12Z-01/12Z...
SCT-BKN HIGH CIRRUS WILL CONTINUE TO STREAM INTO THE AREA.
CEILING HEIGHTS MAY DROP DOWN TO AROUND 15-18KFT. STRENGTHENING
WEST FLOW ALOFT WILL RESULT IN WINDS THAT WILL INCREASE THIS
MORNING AND THROUGH THE AFTERNOON...GENERALLY WSW 25 TO 35 KNOTS
WITH GUSTS IN THE 40 TO 50 KNOT RANGE...AGAIN STRONGEST EAST OF
AREA MOUNTAIN RANGES.

SIGNIFICANT/WIDESPREAD BLOWING DUST THICK ENUF TO LOWER
VISIBILITIES LESS THAN A MILE IS NOT ANTICIPATED... BUT PATCHY
AREAS MAY DEVELOP ESPECIALLY IN AGRICULTURAL AREAS AND NEAR
CONSTRUCTION SITES.

&&

.FIRE WEATHER...
STRONG WEST WINDS WITH PATCHY BLOWING DUST WILL OCCUR TODAY.
WINDS WILL BE STRONGEST ALONG EASTERN SLOPES WITH GUSTS UP TO 60
MPH POSSIBLE THIS AFTERNOON. DEW POINTS HAVE INCREASED RESULTING
IN HIGHER HUMIDITY VALUES...KEEPING THE AREA OUT OF RED FLAG
CONDITIONS...DESPITE THE WINDS.

A SERIES OF UPPER LEVEL DISTURBANCES WILL IMPACT THE AREA THROUGH
EARLY NEXT WEEK. EXPECT CONTINUED WINDY WEATHER TOMORROW BUT WITH
ANOTHER SLIGHT BOOST IN RH VALUES WHICH WILL STAVE OFF RED FLAG
CONDITIONS. TEMPERATURES WILL COOL SLIGHTLY ON SATURDAY AS A
STRONGER DISTURBANCE BRINGS THE RISK OF PRECIP MAINLY TO NORTHERN
NM...BUT PERHAPS GRAZING BY THE GILA REGION OR SACRAMENTO
MOUNTAINS.

A BACKDOOR COLD FRONT WILL ATTEMPT TO PUSH WEST OF THE RIO GRANDE
ON SUNDAY...BUT A STRONGER UPPER LEVEL DISTURBANCE WILL BRING THE
RISK OF MOUNTAIN RAIN AND SNOW SHOWERS...AND ANOTHER ROUND OF GUSTY
SOUTHWEST WINDS TO THE LOWLANDS ON MONDAY.  COOLER TEMPERATURES
WILL PREVAIL TUESDAY...WITH UNSETTLED WEATHER RETURNING TOWARDS
THE END OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 75  49  65  43  63 /   0   0   0   0  10
SIERRA BLANCA           70  39  64  34  60 /   0   0   0   0  10
LAS CRUCES              69  39  57  35  60 /   0   0   0   0  10
ALAMOGORDO              69  46  59  32  51 /   0   0   0   0  10
CLOUDCROFT              44  26  38  21  34 /  10  10  10  20  10
TRUTH OR CONSEQUENCES   73  42  58  34  55 /   0   0   0   0  10
SILVER CITY             59  39  54  31  54 /  10  10  10  10  10
DEMING                  69  38  60  33  62 /   0  10   0   0  10
LORDSBURG               67  38  59  33  59 /   0  10  10   0  10
WEST EL PASO METRO      73  49  63  43  60 /   0   0   0   0  10
DELL CITY               73  39  69  36  57 /   0   0   0   0  10
FORT HANCOCK            75  43  70  43  66 /   0   0   0   0  10
LOMA LINDA              67  40  63  34  57 /   0   0   0   0  10
FABENS                  73  41  68  39  62 /   0   0   0   0  10
SANTA TERESA            71  42  61  35  58 /   0   0   0   0  10
WHITE SANDS HQ          70  44  62  42  57 /   0   0   0   0  10
JORNADA RANGE           68  31  61  28  58 /   0   0   0   0  10
HATCH                   65  40  57  37  57 /   0   0   0   0  10
COLUMBUS                70  44  60  40  62 /   0   0   0   0  10
OROGRANDE               72  38  64  32  56 /   0   0   0   0  10
MAYHILL                 57  39  51  26  42 /  10  10  10  20  10
MESCALERO               58  28  49  23  44 /  10  10  10  20  10
TIMBERON                54  32  51  25  46 /  10  10  10  10  10
WINSTON                 59  31  53  24  55 /  10  10  10  10  10
HILLSBORO               66  42  56  37  54 /   0  10   0  10  10
SPACEPORT               62  32  60  33  56 /   0   0   0   0  10
LAKE ROBERTS            57  34  55  23  54 /  10  10  10  10  10
HURLEY                  62  36  55  30  55 /  10  10  10   0  10
CLIFF                   63  33  61  20  60 /  10  10  10  10  10
MULE CREEK              60  18  58  14  58 /  10  10  10  10  10
FAYWOOD                 63  36  55  32  54 /   0  10  10  10  10
ANIMAS                  69  41  62  35  60 /   0  10   0   0  10
HACHITA                 70  36  60  31  58 /   0  10   0   0  10
ANTELOPE WELLS          73  40  66  38  60 /   0   0   0   0  10
CLOVERDALE              65  43  58  37  56 /   0  10  10  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR NMZ412-413.

     WIND ADVISORY FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING
     FOR NMZ401>405-407-409>411-414-417.

     HIGH WIND WARNING FROM 8 AM THIS MORNING TO 7 PM MST THIS
     EVENING FOR NMZ406-408-415-416.

     WIND ADVISORY UNTIL 8 AM MST THIS MORNING FOR NMZ415-416.

TX...WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR TXZ419.

     WIND ADVISORY FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING
     FOR TXZ418-420>424.

&&

04/04
Hazardous weather outlook, Jan 31, 6:25 AM MST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
625 AM MST FRI JAN 31 2014

NMZ401>417-TXZ418>424-011330-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
625 AM MST FRI JAN 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

STRONG WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WILL OCCUR ACROSS
THE AREA TODAY. EAST SLOPE AREAS OF THE BLACK RANGE IN THE GILA
REGION AND THE SACRAMENTO MOUNTAINS AS WELL AS THE BOOTHEEL REGION
OF NEW MEXICO WILL SEE WIND SPEEDS REACH HIGH WIND WARNING
CRITERIA WITH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH POSSIBLE
GUSTS UP TO 60 MPH. BLOWING DUST WILL REDUCE VISIBILITIES DOWN TO
3 TO 4 MILES IN GENERAL WITH LOCALIZED VISIBILITIES OF LESS THAN A
MILE NEAR DISTURBED SOIL AREAS. WINDS WILL GRADUALLY DIMINISH THIS
EVENING.

IN ADDITION...THERE WILL BE A SLIGHT CHANCE OF RAIN AND
HIGH ELEVATION SNOW SHOWERS IN THE GILA REGION TONIGHT WITH ONLY
LIGHT ACCUMULATIONS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF WEAK EMBEDDED SHORT WAVE TROUGHS WILL GENERATE A
SLIGHT CHANCE OF RAIN SHOWERS AND HIGH ELEVATION SNOW SHOWERS FOR
THE MOUNTAIN ZONES THIS WEEKEND. THE LOWLAND DESERTS WILL REMAIN
DRY. ANOTHER STRONGER SYSTEM MAY GENERATE LIGHT SHOWERS AND
MOUNTAIN SNOW SHOWERS MONDAY NIGHT THROUGH TUESDAY. SNOW LEVELS
WILL DROP TO AROUND 5000 FEET TUESDAY MORNING WITH GENERALLY LIGHT
ACCUMULATIONS OF AN INCH OR LESS EXPECTED. ANOTHER STRONGER STORM
SYSTEM WILL APPROACH THE AREA THURSDAY. AS IT DOES IT WILL PULL UP
MOISTER ACROSS THE AREA FOR A SLIGHT CHANCE OF SHOWERS. AT THE
SAME TIME A COLD FRONT WILL PUSH INTO THE AREA FROM THE EAST...
INCREASING THE POSSIBILITY OF A MIX OF PRECIPITATION TYPES LIKE
RAIN...SLEET AND SNOW FOR THE AREA.

.SPOTTER INFORMATION STATEMENT...

LUNDEEN

Nearby

Wind Advisories in New Mexico, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.